First of all, hello everyone. My name is Steffane. I am a 30 year old female and was diagnosed N with EDS about a year ago. I also am going through Dialectical Behavior Therapy for my Borderline Personality.
I have been through many medications, most to help me FALL asleep. Which I have never had a problem with that (thanks to N), but my sleep has always been poor. I have not felt rested for years. I just figured it was me and dealt with it. I dozed off at the wheel about a year ago (on an off-road thank god) and spun out after hitting the gravel at about 45 mph. So...obviously that was the point where I decided I had a problem.
I ended up with a highly rated sleep doctor that gave me Xyrem. I did the normal deal--2.25 twice nightly for a week, then 3, then 3.75. Well 2.25mg put me to sleep, but I had a couple side effects (minor). I told the pharmacy and they said that I should stay with the med plans and go up in a week. So I did until I hit 3.75. That hit me too hard--I was suffering from confusion and because of that, I couldn't get practically anything done at work. I had to focus EXTREMELY hard to accomplish anything.
I was told by my doctor to go down to 3. I did and still felt detached/hazy but was only on the 3 for one night. I remembered I had been all right on 2.25mg and when I talked to my doctor again, he said if I was ok on 2.25 I should go back to that. Well now...the 2.25 doesn't seem to give me a restful sleep. I definitely sleep, but I am still exhausted during the day. I think I was foggy/detached feeling on 3, but I don't remember.
I don't know what to do. I feel like I am stuck between a rock and a hard place. I plan on just staying on 2.25 for another month to see how I feel. I'm scared because I still have some of the confusion and foggy feeling. Not anywhere near as bad. My doctor stated that the side effects, sadly, can stay in my system for a while. Is this true?
I'm having a problem focusing enough to come up with some good questions to ask. But if you have any advice on Xyrem, it is greatly appreciated. I have been on the medication rollercoaster for a good 10 years. For all kinds of different issues. So I am feeling a bit down about going through this medication rigmarole again.